MAUDE Adverse Event Report: MEDICON E.G. AARHUS SCREW 1.6 BRACKET HEAD; ORTHODONTIC IMPLANT SCREW

MEDICON E.G. AARHUS SCREW 1.6 BRACKET HEAD; ORTHODONTIC IMPLANT SCREW
Catalog Number 68.99.30A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Inspection of the returned product revealed that the sleeve, which is designed to hold the screw securely during the insertion process, was overtightened by the user during implant preparation.The excess stress warped the clamp jaws of the sleeve, causing them to become firmly lodged on the screw head.The dedicated screwdriver blade broke when the user attempted to remove the sleeve as intended.A deep groove on the sleeve indicates that a grasping instrument such as pliers was required to remove the sleeve, severely damaging the screw head and fracturing the implant.The broken-off tip of the screw implant has not been returned by the user and is not available for investigation, making it impossible to reach a definite conclusion regarding the cause of the screw fracture.However, conceivably the implant broke due to the excess force required to remove the sleeve that had been assembled incorrectly by the user.Manufacturing history for the product was reviewed and found to be conforming to specifications.No similar complaints have been received for this product.(b)(4).
 
Event or Problem Description
The orthodontic screw broke after successful implantation when the user attempted to remove the implantation sleeve using the dedicated screwdriver.However, the sleeve was firmly lodged on the screw head, the screwdriver blade broke, and another instrument was required to forcibly remove the sleeve.
 
Additional Manufacturer Narrative
The doctor stated that she discarded the broken-off tip of the screw implant.Inspection by the manufacturer is therefore not possible.
 
Event or Problem Description
The doctor has reported that she removed the broken-off tip (approximately 2 mm) of the orthodontic screw with tweezers and placed a new implant.The patient is fine.

Brand Name
AARHUS SCREW 1.6 BRACKET HEAD
Common Device Name
ORTHODONTIC IMPLANT SCREW
Manufacturer (Section D)
MEDICON E.G.
gaensaecker 15
tuttlingen, 78532
GM  78532
MDR Report Key8221831
Report Number8010099-2019-00003
Device Sequence Number207266
Product Code DZE
UDI-Device Identifier04046826385484
UDI-Public04046826385484
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K041527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number68.99.30A
Device Lot Number094884/020916
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2018
Supplement Date Received by Manufacturer02/06/2019
Initial Report FDA Received Date01/07/2019
Supplement Report FDA Received Date02/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;